Hail, Coconino
- When
- August 13, 2:30 PM MST to 2:40 PM MST
- Where
- Coconino County, Parks
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.250, -111.950
Quarter sized hail fell in Parks for about 10 minutes.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 13, 2:30 PM MST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 PM MST SUN AUG 13 2006 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER MUCH OF ARIZONA THIS EVENING INTO TONIGHT WITH THUNDERSTORMS GRADUALLY DECREASING OVERNIGHT. FOR MONDAY THROUGH THURSDAY... DRIER AIR WILL CONTINUE TO PUSH INTO WESTERN AND CENTRAL ARIZONA SLIGHTLY DECREASING CHANCES FOR THUNDERSTORMS...WITH HIGHER CHANCES OF THUNDERSTORMS CONTINUING IN THE EAST. && .DISCUSSION...RADAR AND SATELLITE SHOW THUNDERSTORM ACTIVITY OVER MUCH OF THE SOUTHERN PORTION OF THE FORECAST AREA IN AN ENVIRONMENT WITH ABOVE NORMAL PWAT VALUES AND WITH WEAK FLOW LEADING TO VERY HEAVY RAINFALL RATES. SEVERAL HYDRO PRODUCTS OUT CURRENTLY TO COVER THE SITUATION. FURTHER NORTH...FASTER FLOW ALOFT IS ALLOWING STORMS TO MOVE MUCH MORE QUICKLY...AND KEEP STORM COVERAGE MORE ISOLATED ALONG WITH LESSER RAINFALL AMOUNTS. IN BETWEEN...ALONG A CONFLUENCE AXIS ALOFT...STORMS ARE MANAGING TO BE BOTH HEAVY PRECIPITATION PRODUCERS AND SMALL HAIL PRODUCERS WITH SEVERAL STORMS HAVING HAIL CORES WHICH HAVE COVERED THE GROUND ALONG WITH GREATER THAN TWO INCH PER HOUR RAINFALL RATES. ACTIVITY SHOULD CONTINUE INTO THE EVENING HOURS BEFORE GRADUALLY DIMINISHING OVERNIGHT. MODELS CONTINUE TO SHOW A GENERAL DRYING TREND IN THE WESTERN PART OF THE FORECAST AREA THROUGH THE MIDDLE OF THE WEEK. CURRENTLY...THE MODELS ARE SUGGESTING THAT BY MIDWEEK THIS DRYING SHOULD MAKE IT TO THE CENTRAL PART OF THE FORECAST AREA FOR A DOWNWARD TREND IN THUNDERSTORM ACTIVITY...ALTHOUGH ISOLATED THUNDERSTORMS ARE STILL EXPECTED. FOR LOCATIONS FURTHER SOUTHEAST... INCLUDING THE WHITE MOUNTAINS...DAILY THUNDERSTORMS ARE EXPECTED ALL WEEK LONG AS THE DRY AIR NEVER MAKES IT THERE. MODEL TREND IS FOR A LITTLE LESS DRY AIR TO INTRUDE A LITTLE LESS FAR EAST...SO HAVE BACKED OFF A LITTLE ON THE AMOUNT OF THUNDERSTORM COVERAGE REDUCTION MONDAY AND TUESDAY. HAVE GONE WITH BIGGEST DRYING TREND WEST/CENTRAL PORTIONS WEDNESDAY/THURSDAY ALTHOUGH ISOLATED THUNDERSTORMS STILL POSSIBLE. MODELS SUGGEST A RETURN TO SOUTHERLY FLOW BY THE WEEKEND AND OPENS THE DOOR FOR MOISTURE RECOVERY FROM THUNDERSTORM COMPLEXES OVER NORTHERN MEXICAN AND SOUTHERN AZ DURING THAT TIME PERIOD. HAVE STARTED A SLOW TREND UPWARD ESPECIALLY CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA NEXT WEEKEND TO INDICATE THIS POTENTIAL...BUT POPS ARE STILL BELOW CLIMATOLOGY AT THIS TIME. STAUDENMAIER && .AVIATION...FOR THE 00Z PACKAGE...EXPECT SCATTERED THUNDERSTORMS TO CONTINUE OVER NORTHERN AZ THROUGH 05Z...ESPECIALLY EAST OF A LINE FROM KPRC TO THE KGCN. THESE STORMS WILL PRODUCE HEAVY RAINS AND LOW VISIBILITIES/CIGS. SOME AREAS MAY SEE PATCHY FOG AND LOW CIGS OVERNIGHT IN FAVORED LOCATIONS. ADDITIONAL THUNDERSTORM ACTIVITY IS AGAIN EXPECTED TO DEVELOP PRIMARILY AFTER 18Z MONDAY OVER MUCH OF THE AREA. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. STAUDENMAIER && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST SUN AUG 13 2006 AZZ004>018-037>040-140700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST SUN AUG 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A MOIST AIR MASS WILL REMAIN ACROSS NORTHERN ARIZONA TODAY. AS A RESULT...EXPECT SCATTERED THUNDERSTORMS ACROSS NORTHERN ARIZONA...ESPECIALLY CENTRAL AND EAST CENTRAL PORTIONS OF THE STATE. ALTHOUGH SMALL HAIL MAY ACCOMPANY A FEW OF THE STORMS...THE MAIN THREAT TODAY WILL BE BRIEF HEAVY RAIN AND THE POSSIBILITY OF FLASH FLOODING. AREAS WHICH HAVE RECEIVED HEAVY RAIN OVER THE PAST FEW DAYS WILL BE MOST VULNERABLE TO POTENTIAL FLASH FLOODING ISSUES IN THE EVENT OF HEAVY RAINFALL TODAY. STORMS TODAY WILL GENERALLY MOVE FROM SOUTHWEST TO NORTHEAST OFF THE HIGHER TERRAIN AND INTO THE LOWER VALLEYS ACROSS NORTHERN ARIZONA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DRIER AIR WILL CONTINUE TO FILTER INTO CENTRAL PORTIONS OF THE STATE THROUGH THE BEGINNING OF THIS PERIOD...HOWEVER THUNDERSTORMS ARE STILL EXPECTED ON A DAILY BASIS...ESPECIALLY EAST SECTIONS. EXPECT ISOLATED TO SCATTERED THUNDERSTORMS GENERALLY IN THE AFTERNOON AND EVENING HOURS...ESPECIALLY ACROSS CENTRAL AND EASTERN PORTIONS OF NORTHERN ARIZONA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. STAUDENMAIER
The Flagstaff radar (KFSX), 102 km away, was scanning. The volume nearest the first event began at 21:29 UTC.
1 hail. Local standard time, as filed.
Quarter sized hail fell in Parks for about 10 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2006Every state in 2006This day in weather historyWarnings in Arizona, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529561.